MAUDE Adverse Event Report: SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER

SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER
Model Number AB35SX040200135
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's age at time of event or dob, gender, and weight are unknown.This information was not available from the facility.Placement of a new introducer sheath and stellarex device was required, resulting in a prolonged procedure.No patient injury reported.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.The stellarex device was discarded by the facility, thus no returned product investigation was performed.Per the ifu, if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the device or lumen.Carefully withdraw the catheter.
 
Event or Problem Description
The stellarex device was used to treat a severely calcified and a severely tortuous proximal cfa.The physician attempted to load the stellarex over three different size guide wires (014, 018, 035), but was unable to pass all the way through the 6f terumo destination sheath.The stellarex was removed from the 035 guide wire, which remained in the patient.The physician then removed the introducer sheath and replaced it with a new introducer sheath.At that point, a new stellarex was loaded over the existing 035 guide wire and was able to pass through the new introducer sheath with no issues.When the first stellarex was removed from the patient, the physician did not attempt to load the new stellarex through the first introducer sheath.Therefore, it is unknown if the stellarex was unable to pass due to an occluded guide wire lumen (preventing the stellarex to advance past the introducer sheath) or an occluded introducer sheath.

Brand Name
STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON
Common Device Name
DCB PTA CATHETER
Manufacturer (Section D)
SPECTRANETICS
6531 dumbarton circle
fremont CA 94555
MDR Report Key10394216
Report Number3009784280-2020-00226
Device Sequence Number11624724
Product Code ONU
UDI-Device Identifier00813132026455
UDI-Public00813132026455
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2021
Device Model NumberAB35SX040200135
Device Catalogue NumberAB35SX040200135
Device Lot NumberF4J19K21A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005